MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4646C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for the emergent endovascular treatment a ruptured 6 cm in diameter thoracic aortic aneurysm.The patient¿s anatomy was severely diseased.The valiant stent graft was implanted.It was reported that there was no distal thoracic aortic neck seal/landing zone, (due to the large diameter), and the physician stated that there was no other option but to cover the celiac artery, as a life saving measure.The final angiogram revealed that there was collateral circulation and the celiac artery was perfusing without issue.The patient was sent to recovery.The angiogram performed one day post implant showed an unknown focal endoleak 15 mm proximal to the celiac artery and 30 mm proximal from the distal end of the stent graft, however it was thought to be a type ii endoleak at this time.The physician stated that there was good seal proximally and distally and the patient was sent home with no intervention.The physician had another physician from another hospital review the films.The other physician stated in their opinion there was either a type ib endoleak or a type iv endoleak (jetting) and the patient should have an intervention.Five days later the physician had the patient return for a secondary intervention.The physician elected to implant another valiant stent graft 46x46x200 slightly distal to the first valiant stent graft.The final angiogram after the intervention revealed that the unknown endoleak was resolved.Per the physician the exact cause of the event is unknown.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6146509
Report Number2953200-2016-02074
Device Sequence Number627032
Product Code MIH
UDI-Device Identifier00643169346512
UDI-Public00643169346512
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2017
Device Model NumberVAMF4646C200TU
Device Catalogue NumberVAMF4646C200TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2016
Supplement Date Received by Manufacturer11/27/2016
Initial Report FDA Received Date12/05/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR